Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 8, 2008, 3:12 PM EDT for Elkhart County, Saint Joseph County, Indiana; Cass County, Saint Joseph County, Michigan. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 8, 2008, 4:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Elkhart County, IN, Saint Joseph County, IN, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:57 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:35 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 8, 10:35 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EDT SUN JUN 8 2008 .UPDATE... ACTIVE WX THIS AFTN SHAPING UP. MCV EMBEDDED WITHIN INTENSIFING MCS ACRS ERN IA SHIFTING EWD THIS AFTN INTO THE GREAT LAKES. ALREADY MODEST PRES FALLS SPREADING EWD INTO NRN IL/NW IN AND DVLPG CU N OF OUTFLW BNDRY FM EARLIER THIS MORNING ACRS NRN IN. 14Z LAPS SHOWS SFC BASED PARCELS DESTABILIZING RAPIDLY IN WELL MIXED MSTR RICH BL W/CAPES NR 2500 J/KG. UPSTREAM PROFILER OUT OF WINCHESTER IL SHOWS ENHANCED LLJ AHD OF IA MCV AND XPC CONTD CONVECTIVE DVLPMNT SWD ACRS NRN IL THROUGH NOON AND EVENTUAL DOWNSTREAM DVLPMNT ALG OUTFLW BNDRY EARLY TO MID AFTN ACRS NRN IN. GIVEN DEEP LYR FLW REMAINS STRONGLY SHEARED AND DEGREE OF MOISTENING...LOW LCLS/LFCS...CONCERNED W/PSBL SUPERCELL DVLPMNT AND INHERENT TOR POTENTIAL ALG OUTFLW BNDRY. WILL HIT POPS HARDER AT THIS POINT NW HALF THIS AFTN. OTHERWISE UPDATES INCLUDING HWO OUT. && .AVIATION... VFR CONDS XPCD THROUGH THE PD. HWVR REINTENSIFYING MCS ACRS IA POSES CONSIDERABLE UNCERTAINTY FOR THIS AFTN ESP IN LIGHT OF DECAYED OVERNIGHT MCS IN MI WHICH HAS LAID OUT A DISTINCT OUTFLW BNDRY THROUGH NRN IN. WK BUT BUOYANT LL ASCENT PER WLCI3 PROFILER STILL PROMOTING A FEW SHRA ACRS NW IN AND NE IL BUT ON THE WANE ATTM. WOULD XPC INCREASING LARGE SCALE ASCENT TO FOCUS N OF STATIONARY OUTFLW BNDRY AHD OF EWD PROPAGATING IA MCV OVR NW IN/SW MI BY AFTN W/PD OF TSRA LIKELY AT KSBN. KFWA ON THE OTHER HAND SHLD REMAIN DRY W/MID LVL RIDGING STILL INHIBITING DVLPMNT THERE. SHLD PROVE INTERESTING IN THE LEAST. && .SHORT TERM... TODAY THROUGH MONDAY. TRAIN OF SHOWERS AND THUNDERSTORMS THAT PERSISTED MUCH OF THE NIGHT FROM WISCONSIN INTO LWR MI IS FINALLY SHOWING SIGNS OF A DOWNWARD TREND. OUTFLOW BOUNDARY ASSOCIATED WITH THIS AREA CONTINUES TO SINK SOUTH STILL SPARKING OFF SCT ACTIVITY WHICH IS NOW IN FAR NW PARTS OF THE FORECAST AREA. EXPECTING THIS AREA TO SINKS SLOWLY SOUTHEAST FOR THE NEXT COUPLE OF HOURS BUT WITH LOSS OF LL FLOW INTO THE AREA THINK THAT ACTIVITY WILL DIMINISH. FOR NOW HAVE WENT WITH PRE 1ST PERIOD MENTION OF SCT SHOWERS AND ISOL STORMS. WILL INTRODUCE CHC POPS IN SAME GENERAL AREA FOR THE DAY AS OUTFLOW BOUNDARIES REMAIN AROUND THE AREA AND HEATING TODAY WILL GIVE AT LEAST A SHOT FOR ADDITIONAL CONVECTION. CHALLENGE BECOMES GREATER TONIGHT AS BOUNDARY THAT FIRED SO WELL LAST NIGHT WILL HAVE SUNK FURTHER SE. MODELS DIDNT OFFER A WHOLE LOT OF HELP WITH SITUATION LAST NIGHT SO HAVE SOME RESERVATIONS ABOUT POSITIONING OF ACTIVITY BUT FOLLOWING GENERAL SIGNALS AND TRENDS...HAVE INCREASED POPS TONIGHT ESPECIALLY LATE. ON MONDAY MUCH OF THE AREA WILL LIKELY SEE SOME SHOWER AND STORMS...FOCUSED MAINLY IN THE AFTERNOON. WAS TEMPTED TO GO WITH LIKELY POPS IN THE AFTERNOON BUT MAY TAKE THE BETTER PART OF THE DAY TO REALLY GET GOING. SWODY2 HAS AREA IN SLGT RISK WHICH SEEMS REASONABLE WITH A FAIR AMOUNT OF INSTABILITY AND DYNAMICS COMING INTO PLAY. IN TERMS OF TEMPS...DESPITE ACTIVITY THIS MORNING...THINK TEMPS WILL REBOUND AND BRING A HOT AND HUMID DAY TODAY AND LIKELY ON MONDAY. HAVE TRENDED UPWARD JUST A BIT TODAY BUT LEFT HIGHS MONDAY ALONE. HAVE ALSO INCREASED LOWS TONIGHT TO AOA 70 WITH THIS BEING THE TYPICAL LOWS THE PAST FEW NIGHTS IN THIS AIRMASS. && .LONG TERM... MONDAY NIGHT THROUGH SATURDAY. PERSISTENT DEEP LOW LEVEL MOIST FLOW TO BRING STREAM OF EXTREME THETA-E/PWAT AIR NEWD ALONG SLOWLY SEWD SINKING FNTL ZONE THAT EXTENDS FM CNTRL PLAINS INTO THE NRN GRTLKS. FNTL ZONE TO BEGIN TO SAG INTO CWA MONDAY NIGHT AS S/W FM SCNTL CANADA INTO UTAH BEGINS TO MOVE EWD...KICKED OUT AHEAD OF MORE DEEPER MORE ROBUST WAVE ALONG BC COAST. INCREASING HGHT FALLS ALONG WITH EXTREME MOISTURE...COINCIDENT WITH FAVORABLE POSITIONING OF UL 130 KT JET TRANSLATING EWD THROUGH WRN GRTLKS SUPPORTIVE OF INCREASE IN POPS TO LKLY MONDAY NIGHT. STRONG DEEP LYR SHEAR MONDAY NIGHT INTO AT LEAST EARLY TUE SUPPORT AT LEAST SOME SLGHT POTNL FOR LINEAR MCS/BKN SEGMENTS WITH WET MICROBURST POTENTIAL...THOUGH ATTM LACK OF SIG CAPE TO LIMIT OVERALL SVR POTENTIAL. MOREOVER...DEEP PARALLEL FLOW TO FNTL ZONE MAY SUPPORT A GREATER HVY RAFL OF FORWARD PROPAGATIVE NATURE WITH AROUND 2 INCH PWAT VALUES GT 2 SD OF NORMAL FOR EARLY JUNE...THOUGH MESOSCALE DETAILS FOR HVY RAFL EVENT AND RELATIVE HIGH 1-3 FFG VALUES STILL OVER MUCH OF CWA WARRANTS MENTION ONLY IN HWO. REMAINDER OF FCST WELL IN TACT WITH RESPITE WED/THU BEFORE AFOREMENTIONED UPSTREAM WAVE DROPS INTO NRN PLAINS. ONLY CONCERN WOULD BE WATCHING FOR TREND IN DOWNSTREAM RIDGING HOLDING STRONG ENOUGH AS PER LTST CAN GLB...TO STAVE OFF TSRA CHCS FOR FRI...THOUGH PREVIOUS/CURRENT ECMWF/GFS POINT TO CONSISTENCY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...HOLSTEN SHORT TERM...FISHER LONG TERM...MURPHY AVIATION...HOLSTEN
Hazardous weather outlook, Jun 8, 12:31 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1231 PM EDT SUN JUN 8 2008 INZ003>009-012>017-MIZ077>081-OHZ001-002-091000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD 1231 PM EDT SUN JUN 8 2008 /1131 AM CDT SUN JUN 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASING CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE FROM EARLY AFTERNOON INTO THIS EVENING...WITH A RISK FOR DAMAGING WINDS AND ISOLATED TORNADOES ESPECIALLY NORTHWEST OF A LINE FROM WINIMAC TO AUBURN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SEVERE STORMS ON MONDAY WITH DAMAGING WIND THE PRIMARY THREAT. HEAVY RAINFALL AMOUNTS MONDAY INTO TUESDAY ARE POSSIBLE...RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE ESPECIALLY MONDAY NIGHT. STORM RUNOFF COULD LEAD TO ISOLATED FLOODING OF STREETS...SMALL STREAMS AND BASEMENTS. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. IT REMAINS TOO EARLY TO ASCERTAIN THE RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BY MID AFTERNOON INTO THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ018-020-022>027-032>034-OHZ004-005-015-016-024-025-091000- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1231 PM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FROM MID AFTERNOON INTO THIS EVENING WITH AN ISOLATED RISK FOR SEVERE STORMS WITH DAMAGING WINDS NORTHWEST OF A LINE FROM LOGANSPORT TO DEFIANCE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SEVERE STORMS ON MONDAY WITH DAMAGING WIND THE PRIMARY THREAT. HEAVY RAINFALL AMOUNTS MONDAY INTO TUESDAY ARE POSSIBLE...RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE ESPECIALLY MONDAY NIGHT. STORM RUNOFF COULD LEAD TO ISOLATED FLOODING OF STREETS...SMALL STREAMS AND BASEMENTS. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. IT REMAINS TOO EARLY TO ASCERTAIN THE RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED BY LATE AFTERNOON OR EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1231 PM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE MAY BE SEVERE THIS AFTERNOON WITH WIND GUSTS TO 50 KNOTS AND LARGE HAIL. LOCALLY HIGH WAVES WILL BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SEVERE STORMS ON MONDAY WITH DAMAGING WIND THE PRIMARY THREAT. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:24 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Jun 8, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 66 min |
| Jun 8, 2:46 PM EDT | Tornado Warning | IWX | Berrien, Cass | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.